MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW225
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Flashers (1864)
Date of Event 01/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain additional information regarding the event; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the intraocular lens (iol) was implanted the patient experienced significant positive dysphotopsia.Lots of distorted vision or bright lights even in daytime causing weird reflections in their vision.The patient's range of vision is 20/30 uncorrected distance visual acuity (ucvda), 20/10 uncorrected intermediate visual acuity (uciva), 2020 uncorrected binocular visual acuity (ucnva) with mrx +0.50 - 0.75 x 037 and 20/20 corrected distance visual acuity (cdva).The patient also feels peripheral vision is somewhat restricted.The doctor is awaiting a time to dilate patient and verify proper toric alignment and is giving the patient time to neuroadapt.The doctor has also given patient a sample of a miotic drop to see if it helps with the dysphotopsia.Additionally, it was learned that the patient is having difficulty driving.The doctor reported that the lens rotated six degrees.The iol remains implanted in the left eye, but indicated that the doctor will probably plan an iol exchange.Through additional follow-up, it was learned that the iol was exchanged in the left eye.Another johnson & johnson iol was implanted as a replacement (dfw150 25.0 diopter).There was no patient injury, but enlargement of temporal wound was required and planned.It was indicated that the patient is still unhappy with the lens and has a lot of dysphotopsia.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14440567
Report Number3012236936-2022-01309
Device Sequence Number12019240
Product Code MFK
UDI-Device Identifier05050474751941
UDI-Public(01)05050474751941(17)240502
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/02/2024
Device Model NumberDFW225
Device Catalogue NumberDFW225U245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Initial Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite